MAUDE Adverse Event Report: ENCORE MEDICAL L.P. X-ALT HIP; FMP NEUTRAL LINER, 32MM, MP9, HXE-PLUS

ENCORE MEDICAL L.P. X-ALT HIP; FMP NEUTRAL LINER, 32MM, MP9, HXE-PLUS
Model Number 431-32-709
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/18/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - after the primary surgery, on the same day, the cup came loose in post operative area.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to loosening.The previous surgery and the revision detailed in this investigation occurred on the same day.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to loosening.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.The event described that loosening occurred after the primary surgery on the same day, it seems that the event may have been occurred due to improper surgical technique or patient's non-compliance with medical instructions.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
X-ALT HIP
Common Device Name
FMP NEUTRAL LINER, 32MM, MP9, HXE-PLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7148626
Report Number1644408-2017-01218
Device Sequence Number11072179
Product Code OQG
UDI-Device Identifier00888912084659
UDI-Public(01)00888912084659
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140130
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Model Number431-32-709
Device Catalogue Number431-32-709
Device Lot Number651N1020
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/18/2017
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-04-320, LOT 882B1042; 430-98-056, LOT 591G1219; 400-04-320, LOT 882B1042; 430-98-056, LOT 591G1219
Outcome Attributed to Adverse Event Required Intervention;